MAUDE Adverse Event Report: ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER

ABBOTT VASCULAR NC TREK CORONARY DILATATION CATHETER
Model Number 1012451-20
Medical Device Problem Code Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code Perforation of Vessels (2135)
Date of Event 05/26/2021
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
There was no reported device malfunction and the product was not returned.A review of the lot history record identified no manufacturing nonconformities issued to the reported lot that would have contributed to this event.It was reported by the account that the balloon was inflated up to 22 atmospheres (atms) and subsequent angiography revealed a moderate-sized contained vessel injury.It should be noted the coronary dilatation catheters (cdc), nc trek rx, global, instruction for use (ifu) states: balloon pressure should not exceed the rated burst pressure (rbp).In this case, it is unknown if the ifu violation contributed to the reported perforation.The reported patient effect of perforation is listed in the coronary dilatation catheters (cdc), nc trek rx, global, ifu as a known patient effect.A conclusive cause for the reported patient effect and the relationship to the product, if any, cannot be determined; however, the reported ifu violation (above rated burst pressure]) appears to be related to user error.There is no indication of a product quality issue with respects to the design, manufacture, or labeling of the device.
 
Event or Problem Description
It was reported that percutaneous coronary intervention was performed in the mid left anterior descending coronary artery.Aspiration thrombectomy was performed and three overlapping stents were implanted using non-abbott stents.Post dilatation was performed with the 3.5x20 nc trek inflated to 22 atmospheres.Subsequent angiography revealed a moderate-sized contained vessel injury.Prolonged balloon inflation was performed for approximately twenty minutes, but there continued to be communication to the contained space.There was no significant pericardial effusion.The 2.8x16 mm graftmaster stent was implanted at 22 atmospheres to treat the perforation and it successfully sealed it.The condition resolved.No additional information was provided.

Brand Name
NC TREK CORONARY DILATATION CATHETER
Common Device Name
CORONARY DILATATION CATHETER
Manufacturer (Section D)
ABBOTT VASCULAR
26531 ynez rd.
temecula CA 92591 4628
MDR Report Key11995891
Report Number2024168-2021-04955
Device Sequence Number922887
Product Code LOX
UDI-Device Identifier08717648151996
UDI-Public08717648151996
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K103153
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 06/14/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date12/31/2023
Device Model Number1012451-20
Device Catalogue Number1012451-20
Device Lot Number10127G3
Was Device Available for Evaluation? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 05/27/2021
Initial Report FDA Received Date06/14/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age67 YR
Patient Weight62